Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side Effects (Truvada & Efavenerz)
Nov 21, 2007

I have been started on HIV theraphy (Truvada & Efavenerz) one tab each every 24hrs. I started this on 17th Nov. I take the med in the evening at 9pm and go straight to bed. I have very painful head muscles, headache, I feel like my head is pressed, my legs feel weak, my tongue feel like its swelling or bit dry, feel like my nose is congested and feel a very strong smell of medication (like the theatre med), I sleep very uncomfortable and take a lot of water. I feel better in the morning but slightly weak towards lunch.

How can I control these side effects? Do I need to eat a lot more? Do I need to eat during the night?

Can I take pain killers like panadol/ aspirin/ ibuprofen to take these pains away?

Please let me know what to do as am really worried and scared if I might die in my sleep.

Your urgent response will be greatly appreciated.

Response from Dr. Henry

You could well be having a number of efavirenz (Sustiva)related side effects that often peak in the first several weeks and then diminish. Other conditions could be involved such as immune reconstitution syndrome or a respiratory/sinus/nasal infection. An evaluation by your HIV provider should help sort that out. Often short term symtomatic treatment for efavirenz side effects is given to help alleviate the side effects. The pain pains you mention are generally safe to take with your HIV medications. Taking efavirenz with high fat foods can sometimes worsen the side effects so often taken before bed with a light snack or empty stomach. KH



Previous
HIV/pregnancy
Next
Serious Injection Site Reaction

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement